Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iRyRy

Accutane Induced Depression

I'm wondering if there are any cases of recovery from depression or mental instabilities caused by Accutane. I am looking for someone who can relate to my personal experience.

I believe I am experiencing a sort of mental instability due to Accutane. I have lost a portion of concentration, I've lost interests in my usual activities, and ultimately I feel "spaced-out" like I'm not all there. I'm also feeling a lack of libido. These conditions only revealed themselves several months after ingesting Accutane. Due to the similar stories I have read, and because of the originality of this sensation, I've decided that Accutane is my main culprit.

I understand some people have these effects during treatment, and stopping the medications has resolved it. But I'm wondering if there is anyone who has developed these side-effects after taking Accutane, and recovered from them.

Thank you,

- Ryan

Share this post


Link to post
Share on other sites

Hi iRyRy

I'm not sure... but think it varies greatly between people. I have read past-posts about people feeling better once treatment has stopped, but for others it seems like a more long-term thing feeling the same or worse post treatment.

Have you talked to your GP about getting on something like Remeron / Mirtazapine and seeing how you feel in a month or so? Some people on the Rosaceagroup.org use this med to help with facial flushing (med has anti-inflammatory effects) but also find it's anti-depressant effects very good to cope with their skin condition. My best friend who lost her dad in feb also found it helped and eventually she regained interest in her usual daily/weekly activites but it did take her at least a few months to feel an improvement. She is still on it, as instructed by her GP.

I don't dout Accutane has had a lasting effect on you (and others). I hope that this info helps a little.

Best, Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

I don't think so Acutane induced any type of depression .. There are some side effects like thinning of hair, red/itchy/dry/inflamed eyes, red/cracked/sore lips, fatigue, dry skin, dry nose and dry mouth..but these are normal side effects..

Share this post


Link to post
Share on other sites
I don't think so Acutane induced any type of depression .. There are some side effects like thinning of hair, red/itchy/dry/inflamed eyes, red/cracked/sore lips, fatigue, dry skin, dry nose and dry mouth..but these are normal side effects..

Yeah, I'm looking for better proof then "I don't think so". That's the same attitude that gets innocent people to take the drug... opinions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×